Alert archive / New Jersey / Special Marine Warnings in 2011

Special Marine Warning 101, NWS Philadelphia/Mount Holly

August 27, 2011

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 27, 2011, 12:00 PM EDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2011, 12:00 PM EDT (16:00 UTC)
Expired
Aug 27, 2011, 12:23 PM EDT
In force
23 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 36 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WHUS51 KPHI 271600
SMWPHI
ANZ454-455-271630-
/O.NEW.KPHI.MA.W.0101.110827T1600Z-110827T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 PM EDT SAT AUG 27 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN CAPE MAY NJ AND FENWICK ISLAND
  DE OUT TO 20 NM...

  INCLUDING REHOBOTH BEACH...

* UNTIL 1230 PM EDT

* AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...CAPABLE OF PRODUCING A WATERSPOUT 11 NM EAST OF 
  REHOBOTH BEACH...OR ABOUT 10 NM SOUTH OF BUOY 2MS...MOVING 
  NORTHWEST AT 30 KNOTS.

* THIS WATERSPOUT WILL BE NEAR
  2 NM NORTHEAST OF REHOBOTH BEACH BY 1220 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN NEW JERSEY.

&&

LAT...LON 3868 7515 3870 7515 3870 7508 3879 7508
      3887 7501 3872 7482 3863 7488 3866 7514
      3868 7515 3867 7516 3866 7516 3867 7518
TIME...MOT...LOC 1600Z 114DEG 30KT 3869 7489

$$

ROBERTSON
1 follow-up statement
971 
FZUS71 KPHI 271623
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1223 PM EDT SAT AUG 27 2011

ANZ454-455-271633-
/O.CAN.KPHI.MA.W.0101.000000T0000Z-110827T1630Z/
1223 PM EDT SAT AUG 27 2011

...SPECIAL MARINE WARNING CANCELLED...

THE AFFECTED AREAS WERE...
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING REHOBOTH BEACH...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN NEW JERSEY.

LAT...LON 3868 7515 3870 7515 3870 7508 3879 7508
      3887 7501 3872 7482 3863 7488 3866 7514
      3868 7515 3867 7516 3866 7516 3867 7518
TIME...MOT...LOC 1623Z 114DEG 30KT 3877 7512

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 27, 10:50 AM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 27, 10:50 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1050 AM EDT SAT AUG 27 2011

.SYNOPSIS...
HURRICANE IRENE WILL IMPACT OUR REGION OVER THE WEEKEND. AS THE
REMNANTS OF THE SYSTEM MOVE UP INTO EASTERN CANADA ON MONDAY, HIGH
PRESSURE FROM THE WEST SHOULD BEGIN TO BUILD INTO EASTERN
PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY. THE
HIGH IS FORECAST TO INFLUENCE OUR REGION FOR MUCH OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
**SIGNIFICANT TO DAMAGING AFFECTS FROM HURRICANE IRENE ACROSS THE
REGION ESPECIALLY LATER TODAY THROUGH ABOUT MIDDAY SUNDAY.**

BASED ON THE NHC WINDS AS WELL AS FORECAST SOUNDINGS, IT APPEARS
THAT OUR FAR WESTERN/NORTHWESTERN ZONES MAY VERY WELL EXPERIENCE A
PERIOD OF TROPICAL STORM FORCE WINDS LATE TONIGHT AND SUNDAY
MORNING. AS A RESULT, WE EXPANDED THE TROPICAL STORM WARNING TO
COVER THE REMAINDER OF THE CWA /WFO'S CTP AND BGM HAVE ISSUED WIND
RELATED HEADLINES/. IT APPEARS SOME DRY AIR IS BEING ENTRAINED INTO
THE HURRICANE AS THE CONVECTION HAS REALLY BEEN ERODING ON THE
SOUTHWEST SIDE OF THE CIRCULATION. BASED ON THE HURRICANE HUNTER
AIRCRAFT OBSERVATIONS, DESPITE PLENTY OF WIND AT 700 MB IT
APPEARS IT IS HAVING A TOUGH TIME REALLY MIXING DOWN TO THE
SURFACE PLUS THE STORM HAS LOST SOME OF ITS ORGANIZATION. AS A
RESULT OF THIS AND EVENTUAL LAND INTERACTION, NHC HAS LOWERED THE
INTENSITY AS IT TRACKS BY OUR AREA SUNDAY. THIS IS A LARGE
HURRICANE, THEREFORE DO NOT LET YOUR GUARD DOWN. EVERYONE SHOULD
BE PREPARED FOR THIS LARGE STORM AS IT TAKES AIM ON OUR CWA. A
PLAN SHOULD NOW BE IN PLACE, AND KEEP UPDATED ON THE WEATHER
FORECASTS. CHECK THE HURRICANE LOCAL STATEMENT FOR MORE DETAILED
INFORMATION.

THE FIRST MAJOR RAIN BAND HAD MOVED ONSHORE AND INTO SOUTHERN NJ,
CENTRAL AND SOUTHERN DELAWARE AND MOST OF THE MARYLAND EASTERN
SHORE AS OF LATE THIS MORNING. WE WERE STARTING TO SEE SMALL
SCALE CIRUCLATIONS IN THE LOWER LEVELS MOVING ONTO THE COAST JUST
SOUTH OF DELAWARE. GUSTS WERE ABOUT 30 KNOTS ON LAND OVER OUR FAR
SOUTHERN ZONES. THE EVENT HAS BEGUN FOR OUR AREA.

WE CONTINUE TO CONSIDER A COASTAL FRONT THAT HAS MOSTLY SET UP
SHOP FARTHER INLAND. THE LOCATION OF THIS FEATURE WILL BE CRUCIAL
IN DETERMINING WHERE THE HEAVY RAIN AXIS OCCURS. IT APPEARS THIS
WILL BE CLOSE TO THE INTERSTATE 95 CORRIDOR, HOWEVER IT WILL
DEPEND ON THE EXACT TRACK OF THE CENTER OF HURRICANE IRENE. AS THE
HURRICANE MOVES TO OUR LATITUDE, THE MASSIVE ONSHORE FLOW WILL
PROBABLY TEND TO WRAP THE SURFACE FRONT WESTWARD AND THEN
SOUTHWARD DUE TO ITS LARGE CIRCULATION. THE INFLUX OF PLENTY OF
MOISTURE ALONG WITH THE SURFACE FRONT WILL RESULT IN AN EFFICIENT
OVERRUNNING SURFACE. THIS WILL RESULT IN EXCESSIVE RAINFALL. FOR
MORE INFORMATION ABOUT THE HEAVY RAIN THREAT, SEE THE HYDROLOGY
SECTION BELOW.

WE WOULD LIKE TO CONTINUE TO STRESS THAT IT IS IMPORTANT TO NOT
FOCUS ON THE EXACT CENTER OF THE HURRICANE, ESPECIALLY SINCE THIS
PARTICULAR STORM IS A VERY LARGE SYSTEM. WE EXPECT WIDESPREAD
IMPACTS FROM THIS HURRICANE ACROSS THE CWA. WE GENERALLY LEANED
CLOSER TO THE GFS REGARDING POPS AS IT APPEARS TO HAVE A DECENT
HANDLE ON THE RAIN SHIELD HEADED TOWARD OUR SOUTHEAST ZONES EARLY
THIS MORNING. THE INCREASING FLOW ALONG WITH DEEPENING MOISTURE
WILL ALLOW FOR SOME CONVECTION TO BE ESPECIALLY EMBEDDED. WHILE
THE TORNADO POTENTIAL IS LOW, IT IS NOT ZERO AS SOME MINI-SUPERCELL
STRUCTURES WILL BE POSSIBLE NORTH OF THE CENTER AS THEY SLIDE
ONSHORE. A TORNADO WATCH HAS BEEN ISSUED JUST TO OUR SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MOST OF THIS TIME FRAME WILL BE DOMINATED BY HURRICANE IRENE AS IT
MOVES VERY NEAR OUR COAST SUNDAY MORNING. THE WORST CONDITIONS
WILL BE TONIGHT AND SUNDAY MORNING. THERE IS A HIGH RISK OF AREAS
OF DAMAGING WINDS AND HEAVY/POSSIBLY RECORD SETTING RAINFALL
THROUGH SUNDAY MORNING.

OUR WIND FORECAST IS BASED OFF OF THE GRIDDED WIND FIELD FROM THE
OFFICIAL NHC FORECAST AND THIS WILL BE UPDATED WITH SUBSEQUENT
ADVISORY ISSUANCES. WE GENERALLY BASED OUR POPS MORE TOWARD A BLEND
WHICH ENDS UP SIMILAR TO THE GFS. INTERESTINGLY ENOUGH, THE WATER
VAPOR EARLY THIS MORNING SHOWS A MID LEVEL TROUGH CRUISING THROUGH
THE GREAT LAKES REGION. THE FLOW STRENGTHENING AHEAD OF THIS CAN BE
SEEN BY THE OUTFLOW FROM HURRICANE IRENE EXPANDING IN SIZE AND
NORTHWARD. THIS SHORT WAVE TROUGH APPEARS TO BE MOVING RATHER
QUICKLY EASTWARD, WHICH MAY END UP NUDGING IRENE A BIT FARTHER TO
THE EAST. A LOT OF THE MODEL GUIDANCE INDICATES THE STRONGEST
BOUNDARY LAYER WINDS STAY NEAR THE COAST AND THEN OVER THE OCEAN,
WITH FRICTIONAL EFFECTS REDUCING THE SURFACE WINDS INLAND. BASED ON
THIS, THE WESTERN PART OF THE HURRICANE WARNING INCLUDING
PHILADELPHIA MAY NOT QUITE MAKE IT WITH WINDS MOSTLY IN THE TROPICAL
STORM FORCE RANGE. GIVEN THE LARGE WIND FIELD, WE WILL NOT CHANGE
THESE ATTM. OVERALL, THERE CONTINUES TO BE A HIGH RISK OF IMPACTS
WITH THIS HURRICANE, WHICH INCLUDES DAMAGING WINDS, TORRENTIAL
RAIN, COASTAL FLOODING, DANGEROUS RIP CURRENTS, AND BATTERING
WAVES AND BEACH EROSION.

MUCH OF THE MODEL GUIDANCE STILL SHOWS THE DEVELOPMENT OF A STRONG
250 MB JET NORTH OF THE HURRICANE INTO SUNDAY, GENERALLY FROM THE
EASTERN GREAT LAKES TO NORTHERN NEW ENGLAND. THIS UPPER-LEVEL JET
EVEN HAS SOME ANTICYCLONIC CURVATURE TO IT AND GIVEN THE ORIENTATION
OF THIS JET IT IS SUCH THAT IRENE IS WITHIN THE RIGHT ENTRANCE
REGION AS SHE TRACKS NORTHWARD. THIS SCENARIO MAY TEND TO HELP WITH
A POLEWARD UPPER-LEVEL OUTFLOW CHANNEL AND ASSIST IN THE INTENSITY
OF THE SYSTEM AS A WHOLE. THEREFORE, DESPITE SOME INCREASING SHEAR
AS THE HURRICANE GAINES LATITUDE ALONG WITH COOLER WATERS AND LAND
INTERACTIONS, PERHAPS THIS IS WHY MUCH OF THE MODEL GUIDANCE NEARLY
INSISTS THIS SYSTEM MAINTAINS A RATHER LOW CENTRAL PRESSURE ALL THE
WAY INTO SOUTHERN NEW ENGLAND. IT BECOMES EVEN MORE OF AN INTENSITY
FORECAST CHALLENGE AS TROPICAL CYCLONES GET THIS FAR NORTH AND
INTERACT WITH BAROCLINIC ZONES AND LARGE SCALE SYNOPTIC FEATURES.
THE PRESENCE OF THE SURFACE FRONT AND UPPER-LEVEL JET IS CONCERNING
AS THIS MAY PLAY A SIGNIFICANT ROLE IN ENHANCING THE RAINFALL RATES.
THE AMOUNT OF RAIN THAT LOOKS TO OCCUR WITH THIS SYSTEM MAY END UP
BEING THE MAIN TOPIC OF DISCUSSION FOR MANY YEARS. AN EXAMINATION
OF THE WIND FIELD AT 925 MB IS STILL CONCERNING WITH A LARGE AREA OF
60 TO NEARLY 85 KNOTS TRACKING ACROSS THE CWA THIS EVENING THROUGH
SUNDAY MORNING. WHILE THE FRICTIONAL EFFECTS WILL TEND TO SLOW THE
WIND DOWN SOME AND ALSO ALLOW FOR SOME DECOUPLING BETWEEN THE
SURFACE AND ABOVE, THE PRESSURE GRADIENT COMBINED WITH ENHANCED
MIXING WITHIN HEAVIER RAIN/CONVECTION SHOULD PRODUCE
SIGNIFICANT/DAMAGING GUSTS.

ONE THING NOTED IS THE MODEL FORECASTS INDICATING A RATHER
IMPRESSIVE 3-HOUR PRESSURE RISE BEHIND THE HURRICANE SUNDAY
AFTERNOON. SOME FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR AN
INCREASED THREAT OF DAMAGING GUSTS TO OCCUR AS THIS FEATURE MOVES
THROUGH AND VERTICAL MIXING SHARPLY INCREASES DUE TO SOME
CLEARING. IF THIS WERE TO PAN OUT, THE WINDS COULD BE STRONGEST
WHEN THIS SHARP PRESSURE FALL/RISE COUPLET MOVES THROUGH. WE
CONTINUE TO USE A 125 PERCENT OF THE SUSTAINED WINDS TO DERIVE OUR
GUSTS BUT NOW CAPPED THEM AT 75 KNOTS /20 PERCENT REDUCTION OF THE
SUSTAINED WINDS OVER LAND/. THE WIND GUST TOOL THAT INCLUDES
MIXING MAY BE TO HIGH ESPECIALLY OVER AREAS FARTHER INLAND. IT
APPEARS THAT THE HURRICANE WILL SPEED UP SOME, AND THIS FORWARD
MOTION COULD BE A BIT MORE IF THE INCOMING SHORT WAVE TROUGH IS
ENOUGH TO PICK IT UP QUICKER. WE THEREFORE CONTINUED THE TREND IN
QUICKLY TAPERING POPS DOWN SUNDAY AFTERNOON FROM SOUTH TO NORTH.

ONCE THE STORM MOVES OFF TO THE NORTH AND NORTHEAST LATER SUNDAY,
THE CONDITIONS WILL QUICKLY IMPROVE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
OVERALL A MUCH CALMER TIME PERIOD MONDAY THROUGH FRIDAY AS THE WIND
WILL QUICKLY DIMINISH MONDAY AS HIGH PRESSURE BEGINS TO BUILD IN. A
WEAK TROUGH WILL SKIRT OUR REGION TUESDAY, WHICH MAY INCREASE CLOUDS
A BIT. HIGH PRESSURE THEN BUILDS ACROSS ON WEDNESDAY BEFORE SLIPPING
TO THE EAST THURSDAY.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

RAIN WITH EMBEDDED HEAVIER SHOWERS AND ISOLATED TSTMS WILL ADVANCE
FROM THE SOUTHEAST DURING THE COURSE OF THE DAY TODAY. THIS IS
EXPECTED TO TRANSITION TO A WIND DRIVEN RAIN THIS EVENING WITH THE
WORST CONDITIONS EXPECTED LATER TONIGHT AND SUNDAY MORNING.
THEREFORE, WE INDICATED CONDITIONS EVERYWHERE AT SUB-VFR WITH
PERIODS OF HEAVY RAIN. WHILE SOME THUNDERSTORMS SHOULD BE EMBEDDED
IN THE RAIN SHIELD, WE OPTED TO NOT INCLUDE IT AT THIS TIME GIVEN
LOW CONFIDENCE ON TIMING AND COVERAGE. ANY HEAVIER RAIN AND
THUNDER WILL HAVE THE POTENTIAL TO PRODUCE STRONGER SURFACE GUSTS.
OTHERWISE, WE GRADUALLY INCREASED THE WINDS THIS AFTERNOON AND
ESPECIALLY TONIGHT. WE WENT CONSERVATIVE WITH THE GUSTS AS IT IS
NOT COMPLETELY CLEAR HOW MUCH TRANSFER OF THE WINDS TO THE SURFACE
FROM ALOFT OCCURS. WE CARRIED THE STRONGEST WINDS AT KMIV AND KACY
AT THIS POINT. THERE COULD BE A SECONDARY SURGE OF RATHER STRONG
WINDS FOR A FEW HOURS SUNDAY AFTERNOON AS THE CENTER OF THE STORM
MOVES THROUGH AND A SHARP PRESSURE RISE OCCURS. THE WINDS WILL BE
SOUTHEAST TO EAST THEN SHIFT TO THE NORTHEAST THROUGH TONIGHT.

OUTLOOK...
HIGH PRESSURE WILL LIKELY INFLUENCE OUR REGION FROM MONDAY THROUGH
WEDNESDAY, WITH DRY WEATHER AND MAINLY VFR CONDITIONS. HOWEVER, SOME
LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE
EACH DAY.

&&

.MARINE...
A HURRICANE WARNING REMAINS IN EFFECT FOR ALL ZONES. THE ARRIVAL OF
THE HURRICANE WILL GENERATE INCREASING WINDS FROM THE EAST AND
NORTHEAST. THE TRACK APPEARS TO TAKE THE CENTER OF THE STORM OVER OR
VERY NEAR OUR COASTAL WATERS AFTER MIDNIGHT TONIGHT. THIS IS A
LARGE SYSTEM THEREFORE THE WIND FIELD IS RATHER EXTENSIVE. THE
SIZE OF THIS SYSTEM IS ALSO AIDING IN A LARGE FIELD OF HIGH SEAS.
THESE SEAS WILL CONTINUE TO BUILD TODAY AND PEAK LATE TONIGHT AND
SUNDAY MORNING AS THE CENTER MOVES ON BY. THERE COULD BE A
SECONDARY SURGE OF WINDS FOR A FEW HOURS SUNDAY AFTERNOON AS
IMPRESSIVE 3-HOUR PRESSURE RISES MOVE THROUGH. WE GENERALLY
FOLLOWED WAVEWATCH FAIRLY CLOSELY BUT LEANED CLOSER TO CONTINUITY
REGARDING THE SUBSIDING OF THE SEAS LATE SUNDAY INTO MONDAY. AS OF
NOW, WE HAVE SEAS PEAKING BETWEEN 20-25 FEET.

THE CONDITIONS ARE EXPECTED TO IMPROVE SUNDAY NIGHT INTO MONDAY AS
THE SYSTEM MOVES WELL TO OUR NORTH AND THE PRESSURE GRADIENT EASES
SIGNIFICANTLY. THE OFFSHORE WINDS IN THE WAKE OF IRENE SHOULD ALLOW
THE SEAS TO SUBSIDE FAIRLY QUICKLY OVERALL.

OUTLOOK...
HIGH PRESSURE WILL LIKELY INFLUENCE THE COASTAL WATERS OF NEW JERSEY
AND DELAWARE FROM MONDAY THROUGH WEDNESDAY. WIND SPEEDS ARE FORECAST
TO STAY GENERALLY LESS THAN 15 KNOTS. WAVE HEIGHTS ON OUR OCEAN
WATERS SHOULD REMAIN HIGH ON MONDAY IN THE WAKE OF HURRICANE IRENE.
WAVE HEIGHTS ARE EXPECTED TO SUBSIDE SLOWLY ON TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
HEAVY AND POSSIBLY RECORD SETTING RAINFALL TODAY AND SUNDAY MAY
RESULT IN MAJOR FLOODING ACROSS THE AREA.

THE PW VALUES FORECAST ACROSS THE REGION ARE RATHER IMPRESSIVE
WITH 2.0-2.5 INCHES OVERSPREADING THE REGION TODAY INTO SUNDAY.
IF THE CENTER GETS CLOSE ENOUGH TO THE COAST, SOME GUIDANCE
INDICATES THE PW VALUES INCREASE TO JUST OVER 3.0 INCHES. THIS
AMOUNT OF MOISTURE IN THE ATMOSPHERE WILL LEAD TO EXCESSIVE
RAINFALL RATES AND TOTALS. THIS COMBINED WITH ANY UPSLOPE
ENHANCEMENT AND/OR LOCALLY ENHANCED CONVERGENCE/BANDING WILL ADD
TO THE RAIN RATES. THE INITIAL INFLUX OF THIS HIGHER MOISTURE
CONTENT AIR ALONG WITH THE PRESENCE OF A STATIONARY FRONT WILL LEAD
TO BOUTS OF LOCALLY VERY HEAVY DOWNPOURS WELL BEFORE THE HURRICANE
GETS TO OUR LATITUDE.

SMALLER CREEKS AND STREAMS WILL BE HIGHLY SUSCEPTIBLE TO RAPID
FLOODING. THE RARITAN AND SCHUYLKILL RIVERS HAVE THE POTENTIAL TO
REACT RATHER QUICKLY AND ALSO ARE HIGHLY SUSCEPTIBLE TO FLOODING.
THE DELAWARE, SUSQUEHANNA, RANCOCAS AND PASSAIC RIVERS REACT MORE
SLOWLY, BUT THEY ALSO ARE HIGHLY SUSCEPTIBLE TO FLOODING. IN
ADDITION, THE WINDSWEPT RAIN WILL LIKELY PRODUCE URBAN AND POOR
DRAINAGE FLOODING. THE STRONG ONSHORE FLOW COMBINED WITH THE TIDES
WILL TEND TO BACK WATER UP, COMPLICATING FLOODING PROBLEMS. GIVEN
THE QPF FORECAST /6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES/ AND
THE ANTECEDENT CONDITIONS, THE FLOOD WATCH REMAINS IN EFFECT AND
WE CONTINUE TO CARRY A HEAVY RAIN MENTION IN THE FORECAST.

&&

.TIDES/COASTAL FLOODING...
THE THREAT OF MODERATE TO SEVERE COASTAL FLOODING REMAINS HIGH OVER
THE WEEKEND AS HURRICANE IRENE IMPACTS OUR REGION. THE SUNDAY
MORNING HIGH TIDE ALONG THE OCEANFRONT AND DELAWARE BAY IS OF MOST
CONCERN. HOWEVER, WITH THE STRENGTH OF THE STORM, COASTAL FLOODING
MAY VERY WELL BE AN ISSUE FOR HOURS BEFORE AND AFTER THE HIGH TIDE
OCCURS.

WITH WATER EXPECTED TO BE PUSHED UP DELAWARE BAY, FLOODING IS ALSO A
CONCERN FOR THE TIDAL PORTION OF THE DELAWARE RIVER.

COASTAL FLOODING ISSUES MAY LINGER INTO THE SUNDAY EVENING HIGH
TIDE, ESPECIALLY ALONG THE NORTHERN PART OF THE NEW JERSEY COAST AND
ALONG RARITAN BAY.

&&

.RIP CURRENTS...
DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE
ANTICIPATED THROUGH THE ENTIRE WEEKEND.

&&

.EQUIPMENT...
TECHNICIANS CONTINUE TO WORK STEADILY ON THE FORT DIX, NEW JERSEY
/KDIX/ DOPPLER RADAR, WHICH FAILED OVERNIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH SUNDAY EVENING FOR PAZ054-055-060>062-
     067>071.
     TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>069.
     HURRICANE WARNING FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH SUNDAY EVENING FOR NJZ001-007>010-012>027.
     TROPICAL STORM WARNING FOR NJZ001-007>010-015.
     HURRICANE WARNING FOR NJZ012>014-016>027.
DE...FLOOD WATCH THROUGH SUNDAY EVENING FOR DEZ001>004.
     HURRICANE WARNING FOR DEZ001>004.
MD...FLOOD WATCH THROUGH SUNDAY EVENING FOR MDZ008-012-015-019-020.
     TROPICAL STORM WARNING FOR MDZ008-012-015.
     HURRICANE WARNING FOR MDZ019-020.
MARINE...HURRICANE WARNING FOR ANZ430-431-450>455-470.
&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE/DELISI
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO/DELISI
MARINE...GORSE/IOVINO
HYDROLOGY...GORSE
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...IOVINO
EQUIPMENT...GORSE/DELISI
Hazardous weather outlook, Aug 27, 11:04 AM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1104 AM EDT SAT AUG 27 2011

MDZ008-NJZ001-007>010-015-PAZ054-055-060>062-067>069-280000-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1104 AM EDT SAT AUG 27 2011

...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012>014-017>020-026-027-PAZ070-071-280000-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
1104 AM EDT SAT AUG 27 2011

...HURRICANE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ019-020-NJZ016-021>025-280000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
1104 AM EDT SAT AUG 27 2011

...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ012-015-280000-
KENT MD-QUEEN ANNES-
1104 AM EDT SAT AUG 27 2011

...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   TROPICAL STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-452>455-280000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1104 AM EDT SAT AUG 27 2011

...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450-451-280000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1104 AM EDT SAT AUG 27 2011

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:07 AM EDTSpecial Marine WarningPHI53 min
Aug 27, 1:28 PM EDTSpecial Weather StatementPHIAtlantic, Camden, Cape May, Cumberland, Gloucester, Ocean and 1 more62 min
Aug 27, 2:14 PM EDTAreal Flood WarningPHICape May, Cumberland, Gloucester, Salem6 hr
Aug 27, 2:36 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Cumberland, Salem54 min
Aug 27, 3:47 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Gloucester, Hunterdon and 5 more118 min
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris, Somerset5 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris, Somerset7 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIEssex, Morris, Passaic18 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIEssex, Passaic8 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris, Passaic72 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris, Passaic3 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIBergen, Morris, Passaic66 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIBurlington5 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Somerset37 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHISomerset35 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMiddlesex, Somerset60 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMiddlesex, Somerset66 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Warren60 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Mercer60 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon58 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon58 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Mercer42 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Mercer48 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMercer60 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris72 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris4 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMercer66 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHISomerset3 days
Aug 27, 4:09 PM EDTSpecial Weather StatementPHIMercer51 min
Aug 27, 5:42 PM EDTAreal Flood WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 6 more6 hr
Aug 27, 5:58 PM EDTSpecial Marine WarningPHI32 min
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMontgomery29 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMontgomery23 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIChester, Montgomery, Philadelphia36 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMontgomery, Philadelphia35 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMonroe25 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMonroe42 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHILehigh, Northampton23 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHILehigh, Northampton23 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIChester, Delaware37 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIBucks38 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHIChester19 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHIDelaware23 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHILehigh22 hr
Aug 27, 7:27 PM EDTFlash Flood WarningPHICaroline, Queen Anne's, Talbot12 hr

Nearby

Special Marine Warnings in New Jersey, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.